MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC ROCHESTER VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC ROCHESTER VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, lower than expected vitros crea result was obtained from a single patient sample processed using vitros chemistry products crea slides lot: 1518-3573-1248 on a vitros 4600 chemistry system.The result was lower than expected when compared to a creatinine result obtained on a non-vitros kyoto tms-1024i method using the same patient sample.A definitive assignable cause could not be determined with the information provided.The most likely cause of the non-reproducible, lower than expected vitros crea patient sample result is an interferent in the sample that affects the vitros crea method and not the non-vitros method.The patient had multiple diagnoses at the time of the event including aki (sudden kidney function decline via increased serum creatinine) and leukopenia.According to the vitros crea instructions for use (ifu) certain drugs and clinical conditions are known to alter creatinine concentration in vivo.The ortho tsc requested a medications list for the affected patient; however, the customer did not provide any information about medications being administered to the patient.The ortho tsc requested the patient sample be retested, however, the customer stated that there was no longer a sufficient volume of the sample leftover for subsequent testing.As the patient sample was not repeated on the vitros system or using the non-vitros method and the customer is not e-connected, a pre-analytical sample mix-up cannot be ruled out as a contributor to the event.Based on historical quality control results, vitros crea lot: 1518-3573-1248 was performing within expectations.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros crea reagent lot: 1518-3573-1248.No precision testing was performed on the vitros 4600 system upon request at the time of this report.Therefore, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no evidence of an instrument issue as historical qc results were accurate and precise.Additionally, pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
On 04 december 2025, a distributor contacted the ortho technical solutions center (tsc) on behalf of the customer to report a non-reproducible, lower than expected vitros crea result obtained from a single patient sample processed using vitros chemistry products crea slides on a vitros 4600 chemistry system.The result was lower than expected when compared to a non-vitros kyoto tms-1024i method result obtained from the same sample.Patient vitros crea result of 0.36 mg/dl versus an expected result of 3.42 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if the results were to recur undetected.The non-reproducible, lower than expected vitros crea result was not reported outside of the laboratory.There were no allegations of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC ROCHESTER
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23843273
Report Number1319809-2025-00102
Device Sequence Number18600734
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260801(11)250217(10)151835731248
Combination Product (Y/N)N
Initial Reporter CountryID
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number6802584
Device Lot Number1518-3573-1248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown